Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 71, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 28, 2005, 5:39 PM EDT for Miami-Dade County, Florida. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2005, 5:39 PM EDT (21:39 UTC)
- Expired
- Jul 28, 2005, 6:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 15 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:50 PM EDT | HAIL 0.5 | 2 Nw Kendale Lakes, FL | HALF INCH HAIL OBSERVED AT BIRD ROAD AND SW 159TH AVENUE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1436 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 282141 SVRMFL FLC086-282230- /O.NEW.KMFL.SV.W.0071.050728T2139Z-050728T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 539 PM EDT THU JUL 28 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA * UNTIL 630 PM EDT * AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED AT THE KROME AVENUE DETENTION CENTER. THIS STORM WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... KENDALE LAKES SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2579 8040 2579 8053 2566 8053 2567 8041 $$ 57
1 follow-up statement
000 WWUS52 KMFL 282157 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 551 PM EDT THU JUL 28 2005 FLC086-282230- /O.CON.KMFL.SV.W.0071.000000T0000Z-050728T2230Z/ MIAMI-DADE FL- 551 PM EDT THU JUL 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM EDT FOR CENTRAL MIAMI-DADE COUNTY... AT 547 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING DIME SIZE HAIL NEAR BIRD ROAD AND 159TH AVENUE...IN THE WESTERN SECTIONS OF THE MIAMI METROPOLITAN AREA. THIS STORM WAS WAS NEARLY STATIONARY. HEAVY RAINFALL AND STRONG GUSTY WINDS TO 60 MPH ARE POSSIBLE AS WELL IN THIS AREA. HEAVY RAINS MAY FLOOD POORLY DRAINED AREAS MAKING ROADWAYS INDISTINGUISHABLE FROM CANALS AND PONDS. AVOID DRIVING IN WATERS COVERING ROADWAYS. LAT...LON 2579 8040 2579 8053 2566 8053 2567 8041 $$ CHRISTENSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:30 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 28, 2:30 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT THU JUL 28 2005 .DISCUSSION...THE UPPER LOW NEAR 70W YESTERDAY HAS MOVED WEST OVERNIGHT AND IS OVER THE EASTERN BAHAMAS TODAY. THE UPPER RIDGE TO ITS NORTH HAS BUILT SOME SO WOULD EXPECT IT TO MOVE ABOUT OVER OUR ZONES BEFORE BECOMING ABSORBED BY THE TROUGH TO THE NORTH. THIS MOTION WOULD KEEP THE DRYING AND SINKING ASSOCIATED WITH THE LOW TO THE NORTH OF OUR AREA. SO WILL CONTINUE TO SHOW AN INCREASE IN THE PROBABILITIES TOMORROW. THE TROPICAL WAVE NEAR 55W SHOULD IMPACT US ON MONDAY. THIS WOULD BE THE DAY WE SEE THE DRYING AND SUBSIDENCE. OTHERWISE WHAT WE PREVIOUSLY EXPECTED IS WHAT IS IN THE FORECAST. THE SURFACE TROUGH IS STILL IN THE OBSERVATIONS TODAY BUT SHOULD BE VERY DIFFUSE BY TOMORROW. THEN BY SATURDAY THE SURFACE RIDGE SHOULD BEGIN TO BUILD BACK TO OUR NORTH WITH THE WAVE COMING INTO THE AREA ON MONDAY. WE WILL REMAIN IN AN EASTERLY FLOW PATTERN FOR THE REST OF THE FORECAST. && .MARINE...STILL RELATIVELY LIGHT WINDS UNTIL WE SEE THE APPROACH OF THE WAVE. WILL STILL KEEP THE SPEEDS UNDER 15 KNOTS UNTIL WE HAVE A BETTER INDICATION OF THE STRENGTH OF THE WAVE. && .FIRE WEATHER...NO CONCERNS HERE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 93 78 90 / 20 50 30 50 FORT LAUDERDALE 79 91 79 89 / 10 50 30 50 MIAMI 79 92 80 90 / 10 50 30 50 NAPLES 76 90 76 91 / 10 50 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 28, 4:01 AM EDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 401 AM EDT THU JUL 28 2005 FLZ063-066>075-290800- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 355 AM EDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT ...MODERATE RISK OF LIGHTNING INTERIOR AND EAST... THUNDERSTORMS: SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WHEN THE EAST AND WEST COAST SEA BREEZES COLLIDE OVER THE INTERIOR OF SOUTH FLORIDA. THE THUNDERSTORMS WILL BE SCATTERED AND WILL MOVE EASTWARD INTO THE EAST COAST METROPOLITAN AREAS BY MID-AFTERNOON...ESPECIALLY IN BROWARD AND MIAMI-DADE COUNTIES. A FEW STORMS COULD PRODUCE FREQUENT LIGHTNING STRIKES, LOCALLY VERY HEAVY DOWNPOURS AND BRIEF WIND GUSTS TO 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jul 28, 2:39 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 239 PM EDT THU JUL 28 2005 FLZ067-068-072-281930- BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN- 239 PM EDT THU JUL 28 2005 AT 238 PM EDT DOPPLER RADAR IN MIAMI INDICATED STRONG THUNDERSTORMS DEVELOPING ALONG THE EAST COAST SEA BREEZE FROM NORTHERN SECTIONS OF PALM BEACH COUNTY SOUTH TO CORAL SPRINGS IN BROWARD COUNTY. THESE STORMS WERE MOVING VERY SLOWLY WEST AND WILL AFFECT THIS AREA FOR THE NEXT HOUR OR SO. THE STRONGEST STORMS WERE AFFECTING THE CITIES OF PALM BEACH GARDENS,,,WELLINGTON AND CORAL SPRINGS. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.
Special weather statement, Jul 28, 3:07 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 307 PM EDT THU JUL 28 2005 FLZ069-070-281930- EASTERN COLLIER-WESTERN COLLIER- 307 PM EDT THU JUL 28 2005 ...STRONG STORMS OVER COLLIER COUNTY... AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED 10 MILES NORTHEAST OF GOLDEN GATE. THE STORM IS DRIFTING TOWARDS THE NORTH AND WILL AFFECT NORTH BLOCKS GOLDEN GATE. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 57
Special weather statement, Jul 28, 5:21 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 521 PM EDT THU JUL 28 2005 FLZ074-282200- DADE METROPOLITAN- 521 PM EDT THU JUL 28 2005 ...STRONG STORMS AFFECTING WESTERN MIAMI METRO... AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS AFFECTING AREAS ALONG THE FLORIDA TURNPIKE ACROSS THE WESTERN MIAMI METRO AREA. THE STRONGEST STORMS WERE AFFECTING AREAS FROM DORAL TO KENDALE LAKES. THE STORMS WERE NEARLY STATIONARY. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH AND POSSIBLY PEA-SIZED HAIL. TORRENTIAL DOWNPOURS WILL OCCUR WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR EXPECTED. THIS WILL LEAD TO VISIBILITIES OF LESS THAN A HALF MILE IN AREAS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 57
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.